View Full Version : Still struggling
01-28-2010, 07:43 AM
I am still having IC symptoms that are not under control...mainly PAIN. I posted here in November that I was in a flare. Now I am concerned that the bp meds./Crestor for cholesterol I have tried caused and are causing this problem. Now what to do? Some on here do fine with Cozaar bp med. That is what was introduced and I am still taking. The cardio. says I have no choice but to take bp meds. due to spikes that happen to me...with exercise and with stress. So, there you are. Do I go back to the new uro and tell her we have to come with a pain plan? I went through biofeedback and it helped temporarily to do the exercises, but now it seems they are not helping as much. What to do?? I watch what I eat, too...
01-28-2010, 07:51 AM
Have the doctors tried any pain management meds???
01-28-2010, 07:56 AM
No, she just told me to take my Elmiron, do the pelvic floor exercises, and keep eating/drinking the IC diet, and let her know if I went downhill. Before I walked out of the exam room, she did ask me if I had ever had the instillations. I said I was SO sensitive to even just a cathertirized specimen that she shook her head like she agreed that I would be "set back" if I tried those.
01-28-2010, 08:13 AM
I know alot of urologist are not big on the pain med part....as if "pain" is not a component of the disorder!?! If the pain continues you may want to seek out a pain specialist who is familar with your disorder and will work closely with your cardiologist....Best of LucK:angel:
01-28-2010, 08:17 AM
Thank you for your kindness and words of encouragement!
01-28-2010, 11:45 AM
Have you tried seeing a PT to see if you have Pelvic Floor dysfunction? They may also be able to see if a TENs unit could help you (available by prescription). Also, to be horror I have realized that Texas is full of allergens (not from here). Some folks with IC find relief with antihistamines (I believe Atarax is the main one used). I started taking Zyrtec in the fall (those darn Cedar trees) and it has helped some.
01-29-2010, 09:52 AM
I've been on Elmiron for 10 years, and have done well--until more blood pressure meds! I had to go off 2 for headaches, and now I'm on hydrochlorothiazide. I've been flaring almost straight for the last 9 months with these different meds. I went off the HCTZ for 3 weeks, and flaring didn't stop, so I'm back on. I've taken propanolol for years. That's a good one, or any beta blocker, for you Chuckscat to try. Ask your cardio, maybe. I'd love to hear from anyone who has solved the bp meds flaring.
I'm probably way off base here, but I read somewhere else on the boards here about individuals having problems with other meds because of fillers or dyes in them. I think it it was an article by Bev Laumen in one of the ICN newsletters from years past. She talked about how she tried scraping off just the dye of the pill and how it seemed to make a difference. Just a thought...
Hello Everyone, I just did an article for the winter IC Optimist that is now available on line...I wrote about this very subject! Many times it's the inactive ingredients in medications that cause flares. As far as blood pressure pills, you need to try different kinds. The older medications seem to be more bladder friendly. I know that many IC patients cannot tolerate the cholesterol meds and after trying a few myself, I gave up and did what I could naturally. There is a powder you can try; cholestyramine you can control the amount yourself because it's added to water. Something you could discuss with your doctor. I have always recommended to patients at support group meetings not to trying anything new if you are already in a flare. That way when starting a new medication and you notice a flare, you will know the cause. In most cases there are alternatives. Right now I am struggling with trying new thyroid medications due to a shortage of the only one that seemed to be bladder friendly for me.....
The article is worth reading, I had more written including a wonderful quotation from Dr Dimitrakov (a prominant IC Researcher in Boston.) His paragraph gave information support and hope to all. Because of a spacing problem, some of my article could not make the Optimist
Good Luck, Molly Glidden
02-15-2010, 11:39 AM
Thank you for letting me know! I just ordered this publication yesterday. I have had trouble with several blood pressure meds, including Lisinopril & HCTZ. Now I'm wondering about my thyroid med. I was switched over from Levothroid to Synthroid months back. It seems more that it happened after a couple blood pressure meds. Also, it didn't happen right away, but over a few weeks got worse & worse. By the way, urinary pain is a listed side effect for some of the b.p. meds, and hydrochlorothiazide lists IC as a side effect! I assume they mean symptom flare of IC.
Any thoughts on any of these?
02-15-2010, 11:43 AM
Have you tried Niaspan for cholesterol?
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.